A neonatal prolonged QT syndrome due to maternal use of oral tricyclic antidepressants

Naoya Fukushima, Kenji Nanao, Hiroyuki Fukushima, Akira Namera, Masaru Miura

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

It is known that tricyclic antidepressants induce long QT intervals associated with forms of life-threatening arrhythmia such as torsades de pointes (TdP), and these adverse effects may also occur in neonates whose mothers take tricyclic antidepressants. We report a neonatal case of prolonged QT interval and TdP caused by clomipramine that was transferred transplacentally from the mother. Administration of magnesium sulfate was effective to abolish TdP. Conclusion: When mothers take tricyclic antidepressants during pregnancy, their newborns should be watched carefully for drug-induced long QT syndrome and TdP.(Table presented.)

Original languageEnglish
Pages (from-to)1-4
Number of pages4
JournalEuropean Journal of Pediatrics
DOIs
Publication statusAccepted/In press - 2016 Apr 12

Keywords

  • Clomipramine
  • Desmethylclomipramine
  • Placental passage
  • Prolonged QT interval
  • Torsades de Pointes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'A neonatal prolonged QT syndrome due to maternal use of oral tricyclic antidepressants'. Together they form a unique fingerprint.

  • Cite this